Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 10, NWS Brownsville, TX

March 6, 20088 counties in Texas

NWS Brownsville, TX issued this red flag warning at Mar 6, 2008, 5:29 PM CST for 8 counties in Texas. It took effect at Mar 7, 2008, 7:12 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2008, 5:29 PM CST (23:29 UTC)
In effect from
Mar 7, 2008, 7:12 AM CST
Expired
Mar 7, 2008, 6:00 PM CST
In force
11 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 11.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2008-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2008-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
180 J/kg
Mixed-layer CIN
-432 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 062329
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
529 PM CST THU MAR 6 2008

...EXTREME WILDFIRE BEHAVIOR POTENTIAL FOR MOST OF DEEP SOUTH
TEXAS FRIDAY...

.BREEZY TO WINDY AND GUSTY NORTHWEST TO NORTH WINDS AND VERY DRY
AIR ARE MOVING INTO DEEP SOUTH TEXAS IN THE WAKE OF A COLD FRONT.
FUELS ALSO REMAIN IN A CURED STATE. THIS IS A DANGEROUS COMBINATION
OF FACTORS WHICH WILL BE CONDUCIVE TO EXTREME WILDFIRE BEHAVIOR.
THESE CONDITIONS WILL PERSIST THROUGH THE DAY ON FRIDAY.

TXZ249>257-080000-
/O.UPG.KBRO.FW.A.0010.080307T1400Z-080307T2300Z/
/O.NEW.KBRO.FW.W.0010.080307T1400Z-080308T0000Z/
JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
529 PM CST THU MAR 6 2008

...RED FLAG WARNING IN EFFECT FROM 8 AM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING FOR ALL OF DEEP SOUTH TEXAS EXCEPT ZAPATA COUNTY...WHICH
IS IN EFFECT FROM 8 AM TO 6 PM CST FRIDAY. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

THE RECENT ARRIVAL OF A COLD FRONT HAS BROUGHT STRONG AND GUSTY
NORTHWEST TO NORTH WINDS AND COOLER...DRIER AIR TO DEEP SOUTH
TEXAS. THE COLD FRONT BROUGHT LITTLE RAINFALL...AND FUELS REMAIN
CURED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED
FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT
FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR
HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TXZ248-080000-
/O.EXT.KBRO.FW.A.0010.080307T1400Z-080308T0000Z/
ZAPATA-
529 PM CST THU MAR 6 2008

...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FOR ZAPATA COUNTY FROM
FRIDAY MORNING THROUGH FRIDAY AFTERNOON.

THE RECENT ARRIVAL OF A COLD FRONT HAS BROUGHT STRONG AND GUSTY
NORTHWEST TO NORTH WINDS AND COOLER...DRIER AIR TO DEEP SOUTH
TEXAS. THE COLD FRONT BROUGHT LITTLE RAINFALL...AND FUELS REMAIN
CURED. WINDS WILL BE SLIGHTLY WEAKER FOR EXTREME WESTERN SECTIONS
OF DEEP SOUTH TEXAS...INCLUDING ZAPATA COUNTY...THAN THEY WILL BE
FOR OTHER AREAS. THUS...A FIRE WEATHER WATCH IS IN EFFECT FOR
ZAPATA COUNTY FOR FRIDAY.

FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT
WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION
OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND
SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT
CURED. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

54/52
2 follow-up statements
000 
WWUS84 KBRO 071312
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
712 AM CST FRI MAR 7 2008

...EXTREME WILDFIRE BEHAVIOR POTENTIAL FOR MOST OF DEEP SOUTH
TEXAS FRIDAY...

.BREEZY TO WINDY AND GUSTY NORTHWEST TO NORTH WINDS AND VERY DRY
AIR ARE MOVING INTO DEEP SOUTH TEXAS IN THE WAKE OF A COLD FRONT.
FUELS ALSO REMAIN IN A CURED STATE. THIS IS A DANGEROUS
COMBINATION OF FACTORS WHICH WILL BE CONDUCIVE TO EXTREME
WILDFIRE BEHAVIOR. THESE CONDITIONS WILL PERSIST THROUGH THE DAY
TODAY.

TXZ248-080000-
/O.UPG.KBRO.FW.A.0010.080307T1400Z-080308T0000Z/
/O.EXA.KBRO.FW.W.0010.080307T1400Z-080308T0000Z/
ZAPATA-
712 AM CST FRI MAR 7 2008

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE RECENT ARRIVAL OF A COLD FRONT HAS BROUGHT STRONG AND GUSTY
NORTHWEST TO NORTH WINDS AND COOLER...DRIER AIR TO DEEP SOUTH
TEXAS. THE COLD FRONT BROUGHT LITTLE RAINFALL...AND FUELS REMAIN
CURED. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED
FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT
FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR
HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TXZ249>257-080000-
/O.CON.KBRO.FW.W.0010.080307T1400Z-080308T0000Z/
JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
712 AM CST FRI MAR 7 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE RECENT ARRIVAL OF A COLD FRONT HAS BROUGHT STRONG AND GUSTY
NORTHWEST TO NORTH WINDS AND COOLER...DRIER AIR TO DEEP SOUTH
TEXAS. THE COLD FRONT BROUGHT LITTLE RAINFALL...AND FUELS REMAIN
CURED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED
FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT
FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR
HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KBRO 080008
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
608 PM CST FRI MAR 7 2008

...WINDS TO DECREASE BUT HUMIDITY TO REMAIN LOW ACROSS DEEP SOUTH
TEXAS...

...DRY CONDITIONS WILL PERSIST INTO THE WEEKEND ALTHOUGH WINDS
WILL DECREASE BELOW CRITERIA FOR A RED FLAG WARNING...

TXZ248>257-080115-
/O.EXP.KBRO.FW.W.0010.000000T0000Z-080308T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
608 PM CST FRI MAR 7 2008

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

DRY CONDITIONS WILL PERSIST IN THE SHORT TERM...BUT WINDS WILL
CONTINUE TO SLOWLY DECREASE TONIGHT.

WILDFIRES ARE STILL POSSIBLE DUE TO DRY FUELS.

$$

54/61

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 6, 1:45 PM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Mar 6, 1:45 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
145 PM CST THU MAR 6 2008

.DISCUSSION...MODERATE SOUTH TO SOUTHEAST WINDS WILL BE IN ADVANCE
OF A COLD FRONT PRESENTLY OVER SOUTH-CENTRAL TEXAS RAPIDLY MOVING
SOUTHEAST.  THE COLD FRONT SHOULD MOVE THROUGH DEEP SOUTH TEXAS LATE
THIS AFTERNOON AND THIS EVENING CAUSING COOLER TEMPERATURES...GUSTY
NORTH WINDS AND ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS ALONG
THE FRONT AND IN ITS WAKE.  CLOUDY AND COOL WILL BE THE RULE ON
FRIDAY AS HIGH PRESSURE BUILDS INTO THE AREA.  A WARMER SOUTHEAST
FLOW OF AIR WILL BE IN STORE FOR THE WEEKEND WITH HIGH PRESSURE
MOVING EAST OVER THE GULF.  BRO SOUNDING THIS MORNING SHOWED A
PRECIP WATER OF .73 AND A K-INDEX OF A -14.
&&

.MARINE...AT NOON BUOY 20 REPORTED EAST WINDS AT 12 KNOTS WITH GUSTS
TO 16 KNOTS AND SEAS AT 4 FEET WITH A 6 SECOND PERIOD. A COLD FRONT
WILL MOVE THROUGH THE COASTAL WATERS THIS EVENING SHIFTING THE WINDS
TO THE NORTHWEST. THE WINDS AND SEAS WILL INCREASE BEHIND THE
FRONTAL BOUNDARY AND A SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM
THIS EVENING THROUGH 6 PM FRIDAY EVENING. THE WINDS AND SEAS WILL
BEGIN DIMINISHING FRIDAY AFTERNOON.
&&

.AVIATION...VFR CONDITIONS WITH PARTLY CLOUDY SKIES AND MODERATE AND
GUSTY SOUTHEASTERLY WINDS ARE BEING REPORTED AT THE REGIONAL
AIRPORTS. A COLD FRONT WILL MOVE THROUGH THE CWA THIS EVENING
SHIFTING THE WINDS TO THE NORTHWEST. MODERATE TO STRONG AND GUSTY
NORTHWESTERLY WINDS WILL PREVAIL OVER THE CWA OVERNIGHT. VFR TO MVFR
CONDITIONS WILL PREVAIL ACROSS THE REGIONAL AIRPORTS DURING THE NEXT
24 HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  50  69  43  75 /  30   0   0   0
BROWNSVILLE          51  73  42  81 /  30   0   0   0
HARLINGEN            50  71  41  79 /  30   0   0   0
MCALLEN              51  76  45  83 /  30   0   0   0
RIO GRANDE CITY      49  75  46  83 /  30   0   0   0
SOUTH PADRE ISLAND   51  70  46  74 /  30   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...SCA 130>175 FOR TONIGHT.
FIRE WEATHER WATCH TXZ248>257 FOR FRIDAY.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

65/63
Hazardous weather outlook, Mar 6, 5:08 AM CST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
508 AM CST THU MAR 6 2008

GMZ130-132-135-150-155-170-175-071115-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
508 AM CST THU MAR 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL RACE THROUGH THE COASTAL WATERS THIS
EVENING...BRINGING GUSTY NORTHWEST WINDS OF 25 TO 30 KNOTS AND
SEAS OF 7 TO 10 FEET. A SMALL CRAFT ADVISORY WILL GO INTO EFFECT
AT 6 PM TONIGHT FOR THE ENTIRE COASTAL WATERS REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GUSTY WINDS BEHIND THE FRONT WILL CONTINUE FRIDAY BEFORE
DECREASING FRIDAY NIGHT. ONSHORE FLOW EARLY NEXT WEEKEND MAY
PROMPT MORE SMALL CRAFT ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248>257-071115-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
508 AM CST THU MAR 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDY CONDITIONS BEHIND THURSDAY NIGHTS COLD FRONT WILL BRING
EXTREME FIRE GROWTH POTENTIAL. CONDITIONS WILL BEGIN TO IMPROVE
SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 5:34 AM CSTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more26 hr
Mar 6, 4:16 PM CSTSpecial Marine WarningBRO59 min
Mar 6, 5:20 PM CSTSpecial Marine WarningBRO85 min
Mar 6, 5:43 PM CSTSpecial Marine WarningBRO47 min

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.